TITLE

Transient Horner's Syndrome in a Trauma Patient with Thoracic Epidural Analgesia: A Case Report

AUTHOR(S)
Menendez, Carolyn; Britt, L. D.; Macmillan, David T.
PUB. DATE
August 2000
SOURCE
American Surgeon;Aug2000, Vol. 66 Issue 8, p756
SOURCE TYPE
Academic Journal
DOC. TYPE
Case Study
ABSTRACT
Homer's syndrome, which classically presents as ipsilateral ptosis, meiosis, and facial anhydrosis, may present as a consequence of thoracic epidural analgesia. Pain that limits the patient's ability to maintain adequate pulmonary mechanics may optimally be treated with a thoracic epidural. The importance of recognition of a Homer's syndrome in such a patient is critical in preventing unnecessary anxiety for the patient and potentially embarking on an unnecessary diagnostic workup. The following is a case presentation of a patient who sustained multiple rib fractures in an automobile accident. The patient presented with a Homer's syndrome after a thoracic epidural infusion had begun. This article highlights the importance of early recognition of this benign, transient syndrome and discusses the pathways and potential mechanism of this process.
ACCESSION #
3457791

 

Related Articles

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics